Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 16, NWS Lubbock, TX

October 12, 201418 counties in Texas

NWS Lubbock, TX issued this wind advisory at Oct 12, 2014, 3:58 PM CDT for 18 counties in Texas. It took effect at Oct 13, 2014, 4:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2014, 3:58 PM CDT (20:58 UTC)
In effect from
Oct 13, 2014, 4:00 AM CDT
Expired
Oct 13, 2014, 4:00 PM CDT
In force
12 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1460 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

246 
WWUS74 KLUB 122058
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
358 PM CDT SUN OCT 12 2014

TXZ021>038-131100-
/O.NEW.KLUB.WI.Y.0016.141013T0900Z-141013T2100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE
358 PM CDT SUN OCT 12 2014

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM CDT MONDAY FOR THE
FAR SOUTHERN TEXAS PANHANDLE...NORTHERN TO CENTRAL SOUTH
PLAINS...AND NORTHERN TO CENTRAL ROLLING PLAINS.

* TIMING...FROM 4 AM THROUGH 4 PM MONDAY.

* WINDS...SUSTAINED FROM THE NORTH AND NORTHWEST AT 30 MPH WITH
  GUSTS APPROACHING 35 TO 40 MPH.

* IMPACTS...DRIVING MAY BECOME DIFFICULT AT TIMES...ESPECIALLY FOR
  HIGH PROFILE VEHICLES ALONG EAST TO WEST ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
760 
WWUS74 KLUB 130947 AAA
NPWLUB

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
447 AM CDT MON OCT 13 2014

TXZ021>038-132100-
/O.CON.KLUB.WI.Y.0016.000000T0000Z-141013T2100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE
447 AM CDT MON OCT 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON.

* WINDS...NORTHERLY AND SUSTAINED AROUND 30 MPH WITH OCCASIONAL
  GUSTS TO 50 MPH.

* TIMING...UNTIL 4 PM TODAY. SUSTAINED WINDS WILL FALL BELOW 30
  MPH FROM WEST TO EAST THROUGHOUT THE AFTERNOON.

* IMPACTS...MOTORISTS OF HIGH PROFILE VEHICLES WILL ENCOUNTER
  STRONG CROSSWINDS ALONG EAST TO WEST ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. SECURE LOOSE OUTDOOR OBJECTS OR BRING THEM INDOORS.

&&

$$
643 
WWUS74 KLUB 132056
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
356 PM CDT MON OCT 13 2014

TXZ021>038-132200-
/O.EXP.KLUB.WI.Y.0016.000000T0000Z-141013T2100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE
356 PM CDT MON OCT 13 2014

...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

SUSTAINED WIND SPEEDS HAVE DECREASED BELOW 30 MPH ACROSS THE AREA
AND WILL CONTINUE A SLOW DECREASE THROUGH 6 PM...BEFORE DROPPING
OFF QUICKLY THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Oct 12, 3:54 PM CDT, 4 minutes earlier.

Area forecast discussion, Oct 12, 3:54 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
354 PM CDT SUN OCT 12 2014

.SHORT TERM...
NUMEROUS SHOWERS AND STORMS CURRENTLY ONGOING ACROSS THE
OKLAHOMA/TEXAS PANHANDLES AND NORTHERN NEW MEXICO INTO COLORADO
AHEAD OF A VIGOROUS UPPER LEVEL TROUGH DIGGING INTO THE SOUTHERN
ROCKIES. WHILE MOISTURE REMAINS SCARCE WITH THE HIGHEST DEWPOINTS IN
THE LOW-MID 50S IN THE ROLLING PLAINS...DYNAMIC LIFT FROM THE
APPROACHING TROUGH AND ASSOCIATED ~130 KNOT JET STREAK ON ITS
WESTERN FLANK WILL BE MORE THAN SUFFICE FOR SCATTERED TO NUMEROUS
STORMS ACROSS MUCH OF THE AREA. THIS WILL BE MOST PROMINENT THIS
EVENING AS A DIFFUSE DRYLINE RETREATS ACROSS PORTIONS OF THE ROLLING
PLAINS. CONVECTION WILL LIKELY HAVE TO WAIT TO INITIATE UNTIL A
COLD FRONT...EXTENDING FROM SOUTHERN KANSAS/WESTERN OKLAHOMA INTO
NORTHEAST NEW MEXICO...DRAWS NEARER AND PROVIDES THE LOW LEVEL FOCUS
FOR ASCENT TO OVERCOME LOCAL CAPPING. DEEP LAYER SHEAR PROGGED TO
INCREASE TO 40-50 KNOTS WITH ORIENTATION PARALLEL TO THE
FRONT...LIKELY LEADING TO LINEAR STORM MODES AS OPPOSED TO DISCRETE
CELLS. STRONG/SEVERE WIND GUSTS WILL BE THE PRIMARY THREAT WITH
INVERTED-V SOUNDINGS IN PLACE WITH TEMPERATURE/DEWPOINT SPREADS OF
30-40 DEGREES. LARGE HAIL WILL ALSO BECOME A POSSIBILITY WITH TIME
AS LAPSE RATES INCREASE WITH FALLING HEIGHTS/COOLING ALOFT.

UPPER TROUGH WILL CONTINUE TO AMPLIFY THIS EVENING AND OVERNIGHT AS
IT PASSES EAST OF THE ROLLING PLAINS...LEADING TO THE POSSIBILITY
FOR ISOLATED SHOWERS WITHIN THE DEFORMATION ZONE ACROSS THE FAR
SOUTHERN PANHANDLE INTO THE NORTHERN SOUTH PLAINS AND ROLLING PLAINS
INTO THE OVERNIGHT HOURS. BREEZY WINDS WILL CONTINUE ALL EVENING AND
NIGHT AS THEY VEER NORTHWESTERLY WITH PASSAGE OF THE FRONT. THE
LARGEST PRESSURE RISES WILL OCCUR THIS EVENING AND EARLY TONIGHT
ACROSS THE SOUTH PLAINS...SHIFTING EAST ACROSS THE ROLLING PLAINS
EARLY MONDAY MORNING. GREATEST WINDS ALOFT SHOULD MAINLY CLEAR THE
AREA BY EARLY AFTERNOON MONDAY...KEEPING SPEEDS FROM BECOMING TOO
OUT OF CONTROL AS THEY MAY IF OCCURRING SIMULTANEOUSLY WITH PEAK
HEATING AND TURBULENT MIXING. 700 MB 200 NAUTICAL MILE HEIGHT
GRADIENTS OF 60 METERS OR GREATER SUGGEST SUSTAINED WINDS OF AT
LEAST 25 MPH...WITH SPEEDS OF 30 MPH OR HIGHER LIKELY AT TIMES OVER
MUCH OF THE AREA. THEREFORE...WILL ISSUE A WIND ADVISORY FOR ALL BUT
THE SOUTHERN SOUTH PLAINS AND SOUTHERN ROLLING PLAINS FROM 4 AM
UNTIL 4 PM MONDAY.

WINDS SHOULD DECREASE IN INTENSITY THROUGH THE AFTERNOON...BUT WILL
LIKELY REMAIN ABOVE 15 MPH. SKIES WILL CLEAR QUICKLY FROM WEST TO
EAST THROUGH THE MORNING...BUT TEMPERATURES WILL ONLY WARM INTO THE
MID-UPPER 60S ON THE CAPROCK AND UPPER 60S-LOW 70S IN THE ROLLING
PLAINS AS WARMER AIR BEGINS TO FILTER IN FROM THE SOUTHWEST.

&&

.LONG TERM...
DRY...WEAKENING NW FLOW ALOFT WILL CONTINUE ACROSS THE AREA LATE
MONDAY THROUGH TUESDAY. THIS WILL LEAD TO A BIG DIURNAL TEMP RANGE.
TUESDAY MORNING WILL BE CHILLY...WITH LOWS LIKELY NEAR OR SLIGHTLY
BELOW 40 ACROSS MUCH OF THE CAPROCK. HIGH TEMPS TUESDAY WILL RECOVER
BACK INTO THE 70S...THEN WARM FURTHER INTO THE 70S AND 80S ON WED
AS SHORTWAVE RIDGING TRANSITS THE AREA. A WEAK COLD FRONT IS STILL
EXPECTED ON THURSDAY...WITH TYPICAL TIMING DIFFERENCES WHICH
LOWERS CONFIDENCE IN THE DAY/S TEMP FORECAST. EVEN SO...A BIG COOL
DOWN IS NOT EXPECTED. THE GFS AND ECMWF DIFFER TOWARD THE END OF
THE WEEK. THE ECMWF MAINTAINS UPSLOPE/EASTERLY FLOW FRIDAY INTO
SATURDAY WHILE THE GFS WASHES IT OUT. THIS COULD LEAD TO SOME
DIFFERENCE IN TEMPS...MOISTURE LEVELS AND CLOUD COVER. WE/LL ALSO
BE WATCHING A SMALL SHORTWAVE MOVING ACROSS THE SW STATES THAT
COULD APPROACH THE CWA NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        41  64  39  73  43 /  60   0   0   0   0
TULIA         43  65  40  74  43 /  70  10   0   0   0
PLAINVIEW     45  66  41  74  43 /  70   0   0   0   0
LEVELLAND     47  66  41  74  44 /  40   0   0   0   0
LUBBOCK       48  67  42  75  46 /  50   0   0   0   0
DENVER CITY   48  68  41  75  45 /  20   0   0   0   0
BROWNFIELD    49  68  41  75  45 /  30   0   0   0   0
CHILDRESS     51  70  44  76  46 /  70  10   0   0   0
SPUR          50  70  43  76  47 /  70  10   0   0   0
ASPERMONT     53  72  46  76  48 /  70  10   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 4 AM TO 4 PM CDT MONDAY FOR THE FOLLOWING
ZONES: TXZ021>038.

&&

31/33
Hazardous weather outlook, Oct 12, 3:28 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
328 PM CDT SUN OCT 12 2014

TXZ021>044-132030-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
328 PM CDT SUN OCT 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING OVER MUCH OF
THE SOUTH PLAINS AND ROLLING PLAINS AHEAD OF A STRONG COLD FRONT
AND VIGOROUS UPPER LEVEL DISTURBANCE. ANY OF THESE STORMS COULD
PRODUCE LOCALIZED WIND GUSTS TO AROUND 55 MPH...HOWEVER SOME MAY
INTENSIFY IN THE ROLLING PLAINS WITH WIND GUSTS NEAR 60 MPH AND
QUARTER SIZE HAIL.

NON PRECIPITATION
STRONG NORTHERLY WINDS WILL DEVELOP OVERNIGHT AND CONTINUE THROUGH
THE DAY MONDAY IN THE WAKE OF A COLD FRONT. SUSTAINED WIND SPEEDS
ARE LIKELY TO REACH THE 30 TO 40 MPH RANGE ACROSS MOST OF THE AREA
ASIDE FROM SOUTHERN PORTIONS OF THE SOUTH PLAINS AND ROLLING
PLAINS. A WIND ADVISORY IS IN EFFECT FROM 4 AM TO 3 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING ACROSS
PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS.

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.